Alert archive / Alabama / River Flood Warnings in 2011

River Flood Warning 15, NWS Mobile, AL

April 5, 2011Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 5, 2011, 11:52 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Apr 9, 2011, 4:59 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 11:52 PM CDT (04:52 UTC)
In effect from
Apr 9, 2011, 4:59 PM CDT
Expired
Apr 6, 2011, 9:54 PM CDT
In force
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1). The gauge peaked at 32.74 ft at Apr 6, 2011, 3:00 PM CDT.

actionminormoderate2530354004/0604/0704/08
Action stage
24 ft
Minor stage
29 ft
Moderate stage
40 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WGUS44 KMOB 060452
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1152 PM CDT TUE APR 5 2011



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON
  COUNTIES.
  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-070452-
/O.NEW.KMOB.FL.W.0015.110409T2159Z-000000T0000Z/
/CLDA1.1.ER.110409T2159Z.110410T0600Z.000000T0000Z.NO/
1152 PM CDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE
* AT 11PM TUESDAY THE STAGE WAS...18.1 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 29 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 29.3 FEET BY EARLY SUNDAY MORNING.
* AT 29 FEET...PASTURELAND IN THE AREA WILL BECOME FLOODED AND LIVESTOCK NEED 
  TO BE MOVED TO HIGHER GROUND.

$$

ALC023-025-129-070452-
/O.NEW.KMOB.FL.W.0016.110410T0000Z-000000T0000Z/
/LRYA1.1.ER.110410T0000Z.110411T0000Z.000000T0000Z.NO/
1152 PM CDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR LEROY
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE
* AT 8PM TUESDAY THE STAGE WAS...15.3 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 24 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO
  NEAR 24.8 FEET BY SUNDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 24 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL 
  OCCUR.  CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND.

$$
1 follow-up statement
427 
WGUS84 KMOB 070254
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
954 PM CDT WED APR 6 2011
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA...
 
 THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AND THE TOMBIGBEE RIVER NEAR LEROY...AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG LOCAL RIVERS...NEVERTHELESS...RIVER RISES HAVE  BEEN LESS THAN ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE CARS...TRUCKS...OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. TURN AROUND...DON'T DROWN.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ANOTHER STATEMENT WILL BE ISSUED THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT.

&&

ALC023-025-129-070324-
/O.CAN.KMOB.FL.W.0015.000000T0000Z-110407T0254Z/
/CLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 PM CDT WED APR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM
* AT 08PM WEDNESDAY THE STAGE WAS 21.5 FEET 
* FLOOD STAGE IS 29.0 FEET
* THE RIVER WILL PLATEAU NEAR 26.6 FEET ON FRIDAY EVENING. THE RIVER WILL BEGIN TO FALL SATURDAY EVENING. FLOODING IS NOT FORECAST...AND FLOODING IS NOT OCCURING.

$$

ALC023-025-129-070324-
/O.CAN.KMOB.FL.W.0016.000000T0000Z-110407T0254Z/
/LRYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 PM CDT WED APR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER NEAR LEROY
* AT 08PM WEDNESDAY THE STAGE WAS 17.3 FEET 
* FLOOD STAGE IS 24.0 FEET
* THE RIVER WILL RISE TO NEAR 22.1 FEET ON SATURDAY MORNING. THE RIVER WILL BEGIN TO FALL EARLY SUNDAY   MORNING. FLOODING IS NOT FORECAST...AND FLOODING IS NOT OCCURING. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 4:06 PM CDT, 7 hours 46 minutes earlier.

Area forecast discussion, Apr 5, 4:06 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
406 PM CDT TUE APR 5 2011

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...HIGH PRESSURE CENTERED
JUST WEST OF THE FCST AREA LATE THIS AFTERNOON IS EXPECTED TO DRIFT
EAST ACROSS THE AREA TONIGHT...THEN CONTINUE TO DRIFT OFF TO THE EAST
AND ON OFF THE US ATLANTIC COAST THROUGH THURSDAY NIGHT. THIS WILL
BRING A COOLER AND DRIER AIRMASS TO THE REGION OVER THE NEXT COUPLE
OF DAYS. LOW DEWPOINTS...CLEAR SKIES AND CALMER WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE MID 30S OVER MOST OF THE INTERIOR
TONIGHT...WITH PATCHY FROST POSSIBLE IN SOME LOCATIONS. OVERNIGHT
TEMPS NEAR THE COAST WILL BE IN THE UPPER 30S AND LOWER 40S. SLOWLY
MODERATING TEMPS THEN EXPECTED OVER THE NEXT COUPLE OF DAYS...WITH
OVERNIGHT LOWS RISING INTO THE LOW/MID 60S AND AND MAX TEMPS WILL BE
MID 70S WEDNESDAY AND UPPER 70S THURSDAY. WINDS WILL BE BECOMING MORE
ONSHORE AS THE HIGH MOVES OFF THE EAST COAST. NO MAJOR HAZARDS
EXPECTED THROUGH THE PERIOD. 12/DS

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...WILL BE WATCHING FOR TAIL END
OF MID LEVEL DISTURBANCES RIDING ENE IN THE DEEP LYR SW FLOW ALOFT TO
INTERACT WITH A WARMING AND DESTABILIZING AIRMASS FRI WHICH COULD
LEAD TO A SMALL CHC OF DAYTIME TSTMS MAINLY OVR THE INTERIOR. UPPER
RIDGE CONTG TO AMPLIFY OVR THE GULF COAST AND SE FAVORS INCRD LRG
SCALE SUBSIDENCE...AND LIMITED RAIN CHC'S SAT/SUN. SUN NIGHT INTO MON
THE OPERATIONAL GFS IS FASTER IN BRINGING NEXT UPPER LEVEL TROF/SFC
FRONT OUT OF THE SRN PLAINS AND THROUGH THE AREA. THE EURO LAGS
BEHIND. WILL MENTION THE POTENTIAL OF A SMALL CHC OF SHWRS/TSTMS LATE
IN THE PD IN LINE W/ THE EXTENDED RANGE MOS. BUT W/ DISAGREEMENT ON
TIMING BETWEEN THE GFS/EURO...DO NOT SEE A NEED TO ADJUST BLO/ABV
WHAT'S IN THE MOS ATTM. WITH THE SYNOPTIC SCALE...LOW LEVEL/SFC HIGH
POSITIONED TO THE EAST...MILD NIGHTS AND WARM DAYS EXPECTED MOVING
INTO THE END OF THE WEEK. LOWS/HIGHS COMING IN WELL ABV SEASONAL.
10/GJM

&&

.AVIATION (18Z/00Z ISSUANCES)...VFR CONDITIONS THROUGH 18Z WED.
NORTHERLY WINDS AT 10 TO 15 KTS WITH GUSTS TO AROUND 20 KTS WILL
CONTINUE THROUGH 22Z THEN DECREASE TO 5 TO 10 KNOTS THROUGH 04Z THEN
3 TO 5 KTS OVERNIGHT. 32/EE

&&

.MARINE...A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE TO
DIMINISH SLOWLY THROUGH TONIGHT AS HIGH PRESSURE BUILDS OVER THE
WESTERN AND NORTHERN GULF. SEAS WILL SUBSIDE TO 3 TO 5 FEET 20 TO 60
NM OUT...AND 2 TO 4 FEET OUT TO 20 NM TONIGHT...THEN RANGING FROM 2
TO 4 FEET WEDNESDAY THROUGH SATURDAY WITH A LIGHT TO MODERATE
ONSHORE FLOW...DEVELOPING FROM HIGH PRESSURE BUILDING OVER THE
EASTERN GULF. 32/EE

&&

.FIRE WEATHER...DRY HIGH PRESSURE WILL ADVANCE EASTWARD ACROSS THE
GULF COAST THROUGH THURSDAY. AFTERNOON RELATIVE HUMIDITIES WILL DROP
INTO A RANGE FROM THE LOWER 20S TO AROUND 30 OVER MOST OF THE INTERIOR
ON WEDNESDAY AFTERNOON...BUT ERC AND DISPERSION VALUES WILL BE ABOVE
CRITICAL LEVELS AND THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN
CANCELLED. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      42  74  56  79 /  00  00  00  10
PENSACOLA   46  71  58  77 /  00  00  00  10
DESTIN      50  69  58  75 /  00  00  00  10
EVERGREEN   34  76  45  79 /  00  00  00  05
WAYNESBORO  36  75  50  78 /  00  00  00  10
CAMDEN      35  77  47  78 /  00  00  00  10
CRESTVIEW   34  77  45  81 /  00  00  00  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 5, 6:35 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT TUE APR 5 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
635 PM CDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT.

TEMPERATURES WILL DROP INTO THE MIDDLE 30S TONIGHT OVER PARTS OF
INTERIOR SOUTH MISSISSIPPI...SOUTH ALABAMA AND THE INTERIOR WESTERN
FLORIDA PANHANDLE TONIGHT. PATCHY FROST COULD BE POSSIBLE IN SOME
LOCATIONS TONIGHT AND EARLY WEDNESDAY MORNING. GROWERS OF EARLY
SEASON PLANTS SHOULD PREPARE FOR THE POSSIBILITY OF PATCHY LIGHT
FROST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WEDNESDAY WILL
MOVE OFF THE EAST COAST BY THURSDAY...WITH SOUTHERLY WINDS EXPECTED
TO INCREASE ALONG THE BEACHES AND OFFSHORE MID WEEK INTO THE
WEEKEND. THE INCREASED SOUTHERLY WINDS WILL ONCE AGAIN INCREASE THE
LIKELIHOOD OF DANGEROUS RIP CURRENTS AT THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 5, 6:57 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT TUE APR 5 2011

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...
WIGGINS...LUCEDALE
657 PM CDT TUE APR 5 2011

...PATCHY FROST AND TEMPERATURES IN THE MID AND UPPER 30S
POSSIBLE TONIGHT AND EARLY WEDNESDAY MORNING OVER SOME INLAND
AREAS...

TEMPERATURES ARE FORECAST TO DROP INTO THE MIDDLE AND UPPER 30S
NORTH OF A LINE FROM WIGGINS...TO LUCEDALE...SATSUMA...MILTON AND
CRESTVIEW. TEMPERATURES IN THE MIDDLE 30S COULD BE ACCOMPANIED BY
PATCHY LIGHT FROST FROM MIDNIGHT UNTIL 6 AM WEDNESDAY FOR SOME INLAND
AREAS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:52 PM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington22 hr

Nearby

River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.